Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 53, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 27, 2019, 3:01 PM EDT for Boone County, Hendricks County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2019, 3:01 PM EDT (19:01 UTC)
- Expired
- May 27, 2019, 3:25 PM EDT
- In force
- 24 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Hendricks County, IN
The radar
The Indianapolis radar (KIND), 24 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:22 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678
WUUS53 KIND 271901
SVRIND
INC011-063-271945-
/O.NEW.KIND.SV.W.0053.190527T1901Z-190527T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
301 PM EDT Mon May 27 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northern Hendricks County in central Indiana...
South central Boone County in central Indiana...
* Until 345 PM EDT.
* At 300 PM EDT, a severe thunderstorm was located near Danville, or
21 miles southeast of Crawfordsville, moving northeast at 20 mph.
This storm has had persistent weak rotation.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Brownsburg, Pittsboro, North Salem and Lizton.
This includes the following highways...
Interstate 65 between mile markers 128 and 129.
Interstate 74 between mile markers 56 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for central
Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3992 8631 3992 8633 3991 8633 3978 8660
3984 8667 3999 8643
TIME...MOT...LOC 1900Z 235DEG 17KT 3982 8662
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AW/DM2 follow-up statements
599
WWUS53 KIND 271912
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
312 PM EDT Mon May 27 2019
INC011-063-271945-
/O.CON.KIND.SV.W.0053.000000T0000Z-190527T1945Z/
Hendricks IN-Boone IN-
312 PM EDT Mon May 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHERN HENDRICKS AND SOUTH CENTRAL BOONE COUNTIES...
At 311 PM EDT, a severe thunderstorm was located near Danville, or
22 miles southeast of Crawfordsville, moving northeast at 20 mph.
The rotation signatures have been weakening.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Brownsburg, Pittsboro and Lizton.
This includes the following highways...
Interstate 65 between mile markers 128 and 129.
Interstate 74 between mile markers 57 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for central
Indiana.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3992 8631 3992 8633 3991 8633 3981 8654
3986 8663 3999 8643
TIME...MOT...LOC 1911Z 235DEG 17KT 3985 8656
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
AW/DM731
WWUS53 KIND 271925
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
325 PM EDT Mon May 27 2019
INC011-063-271934-
/O.CAN.KIND.SV.W.0053.000000T0000Z-190527T1945Z/
Hendricks IN-Boone IN-
325 PM EDT Mon May 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENDRICKS AND SOUTH
CENTRAL BOONE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM EDT for central
Indiana.
LAT...LON 3992 8631 3992 8633 3991 8633 3981 8654
3986 8663 3999 8643
TIME...MOT...LOC 1924Z 235DEG 17KT 3989 8649
$$
AW/CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:47 PM EDT, 14 minutes earlier.
Area forecast discussion, May 27, 2:47 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 247 PM EDT Mon May 27 2019 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 159 PM EDT Mon May 27 2019 Latest surface analysis from 17Z shows a warm front that extends north central IL southeast through IND to just south of DAY. Showers and thunderstorms are developing in the vicinity of this warm front that is forecast to move north and northeast through our northern counties this afternoon. Air mass is moderately unstable as calculated MLCAPE from the Hi Res model indicates values of 1500-2000 J/kg southwest of the boundary. Models move low over northwest IA eastward north of IN keeping our area in the warm sector through the next 12-24 hours. && .NEAR TERM...(Rest of Today) Issued at 1025 AM EDT Mon May 27 2019 For the update...Increased PoPs across the southwest and spreading northeast this morning as radar loop shows some isolated to widely scattered showers across southwest parts of the forecast area, and RAP (which is doing a better job resolving these) brings these northeast through the morning to early afternoon. Initially no thunder threat, but thunder threat will arrive over the next hour or two as filtered sunshine increases instability. For the severe threat...still looks like best threat is across northern counties of the forecast area after 3 pm, and might be hedging a little later, more in the 5 pm to midnight range. Should storms conglomerate into an MCS, there is potential for a southeastward dive along the edge of the upper ridge that could catch the east central counties. Previous discussion follows... A front was near the Ohio River early this morning, stretching northwest from there into northern Missouri. This front will move northeast today as an upper wave and a surface low move east into Iowa. Southwest low level flow will increase as well in response to the upper wave, with 850mb winds increasing to the 30-40kt range by the end of the Today period. The best forcing will remain northwest of the area, but the features mentioned above will be enough along with lingering moisture to generate some scattered convection as the warm front moves northeast. PoPs will range from just the slight chance category far south to the low end of the likely category in the far north. The highest PoPs will be seen this afternoon. As the afternoon progresses, instability will build across the area. More importantly though will be the increase in shear across northern portions of the area. The combination of the instability, shear, and a warm front will lead to a threat of severe storms, especially across the northern forecast area. This area is in an Enhanced Risk of severe storms as noted by SPC. Have mentioned severe even in the text products given this threat. All modes of severe weather are possible in this area. Stayed near the model blend for highs today. && .SHORT TERM...(Tonight through Wednesday night) Issued at 404 AM EDT Mon May 27 2019 Models are close enough that the model blend initialization was accepted for most items. The increased shear and instability will persist into the evening across the northern forecast area as a surface low rides along the front to the northwest. Thus the threat for severe weather will continue into the evening, especially north. Will have likely PoPs far north, tapering to dry to the south which will be removed from the forcing. Severe wording will also be mentioned in the text. All severe weather threats remain on the table in the north. As has been the case recently and will continue to be, mesoscale influences could change the forecast. If a cluster of storms gets going and the cold pool become well organized, the storms have the potential to turn southeast. This would increase the threat of rain from what the forecast currently reflects. A couple of hi-res models back up this thinking. Stay weather aware across the northern half of the forecast area into this evening. PoPs will diminish overnight as the upper wave moves off. On Tuesday the front will sink back into the area, and more upper energy will spark off some more scattered convection across the northern half of the area. This will be the rule for the remainder of the forecast as the front meanders across the area as upper waves move across. PoPs will be across all areas Tuesday night into Wednesday night. At the moment it looks like a stronger upper wave will bring some likely category PoPs across much of the area for the first half of Wednesday. Otherwise PoPs will be in the chance category for most of the time. Severe storms can't be ruled out at any time through the remainder of the short term, with a Marginal Risk across all or parts of the area during that time. && .LONG TERM /Thursday night through Monday/... Issued at 246 PM EDT Mon May 27 2019 The elongated upper trough that's controlled the weather for days across central Indiana will finally move through the area Thursday night and Friday. This will sweep the stalled front out of the area and allow high pressure to move through the area Friday night/Saturday morning. This looks to be brief, though, as models indicate another front sinking south into the area as early as Saturday afternoon and getting hung up here. A more northwesterly flow pattern aloft develops in the wake of the passage of the aforementioned elongated trough, and this will allow upper waves to quickly pass through the area, interacting with the front to produce additional shower and storm chances. Temperatures will be near normal (mid 50s to lower 60s for lows and mid 70s to around 80 for highs) through the long term with the trough and then northwesterly upper flow advecting in some cooler temperatures aloft. && .AVIATION /Discussion for 271800z TAF issuance/... Issued at 1259 PM EDT Mon May 27 2019 Mainly VFR with some diurnal cu to start at the sites. At KHUF though will start out with some scattered showers moving through, and some may also be near KBMG at the start of the period that could also produce brief MVFR ceilings around 2000-3000ft. Expect more scattered showers and a few thunderstorms to develop as the warm front moves north through the area. More thunderstorms with strong/severe winds are possible later this afternoon/evening at KLAF, but think those will stay north of the other sites. Some low level wind shear expected overnight as a low level jet moves across central Indiana. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DM NEAR TERM...50/CP SHORT TERM...50 LONG TERM....CP AVIATION...CP
Hazardous weather outlook, May 27, 4:17 AM EDT, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 417 AM EDT Mon May 27 2019 INZ021-028>031-035>049-057-280830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Rush- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, and Rushville 417 AM EDT Mon May 27 2019 This hazardous weather outlook is for the northern half of central Indiana. .DAY ONE...Today and Tonight. Outlook: Scattered to numerous thunderstorms will develop today and continue into tonight. Severe storms are possible. Hazards: Damaging winds, large hail, isolated tornadoes, torrential rain, and lightning. Timing: Thunderstorms are possible this afternoon into the evening, then diminishing from south to north in the overnight. The best chances for severe thunderstorms will be from 300 PM to Midnight. Discussion: A warm front will move through the area, bringing some thunderstorms and the potential for severe weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Thunderstorms are possible at times across all or parts of the area through Sunday. Present indications are that some severe storms are possible Tuesday and Wednesday. Heavy rainfall over the same areas during the week could lead to flooding problems Discussion: A combination of upper waves and a few fronts will keep the threat for showers and thunderstorms around into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ051>056-060>065-067>072-280830- Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 417 AM EDT Mon May 27 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Scattered thunderstorms are possible will develop today and continue into this evening. Isolated severe storms are possible. Hazards: Damaging winds, large hail, torrential rain, and lightning. Timing: Thunderstorms are possible this afternoon into the evening, then diminishing from south to north during the evening. The best chances for severe thunderstorms will be from 300 PM to 1000 PM. Discussion: A warm front will move through the area, bringing some thunderstorms and the potential for severe weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Thunderstorms are possible at times across all or parts of the area through Sunday. Present indications are that some severe storms are possible Tuesday and Wednesday. Heavy rainfall over the same areas during the week could lead to flooding problems Discussion: A combination of upper waves and a few fronts will keep the threat for showers and thunderstorms around into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, May 27, 2:40 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
240 PM EDT Mon May 27 2019
INZ037-045-046-271930-
Putnam IN-Hendricks IN-Boone IN-
240 PM EDT Mon May 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRICKS...SOUTH
CENTRAL BOONE AND NORTHEASTERN PUTNAM COUNTIES UNTIL 330 PM EDT...
At 239 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Greencastle, or 21 miles southeast of
Crawfordsville, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Brownsburg, Pittsboro, Bainbridge, North Salem, Lizton and Groveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM EDT for central
Indiana.
LAT...LON 3999 8650 3989 8633 3989 8634 3969 8675
3977 8684
TIME...MOT...LOC 1839Z 236DEG 23KT 3976 8674
AW/DMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 10:46 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 7 days |
| May 27, 2:40 PM EDT | Special Weather Statement | IND | Hendricks | 50 min |
| May 27, 3:27 PM EDT | Special Weather Statement | IND | Hamilton | 48 min |
| May 27, 3:35 PM EDT | Special Weather Statement | IND | Hancock | 40 min |
| May 27, 3:46 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Madison | 44 min |
| May 27, 4:18 PM EDT | Special Weather Statement | IND | Delaware | 57 min |
| May 27, 5:48 PM EDT | Special Weather Statement | IND | Clay, Vigo | 42 min |
| May 27, 6:06 PM EDT | Severe Thunderstorm Warning | IND | Vigo | 39 min |
| May 27, 7:05 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 25 min |
| May 27, 7:43 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 47 min |
| May 27, 7:46 PM EDT | Severe Thunderstorm Warning | IND | Madison | 14 min |
| May 27, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 26 min |
| May 27, 7:58 PM EDT | Severe Thunderstorm Warning | IND | Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.